Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 76, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 10, 2018, 9:03 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 9:03 AM CST (15:03 UTC)
- Expired
- Nov 10, 2018, 11:50 AM CST
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
878 WHUS73 KGRB 101503 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 903 AM CST Sat Nov 10 2018 LMZ521-522-541>543-102100- /O.EXP.KGRB.GL.W.0014.000000T0000Z-181110T1500Z/ /O.NEW.KGRB.SC.Y.0076.181110T1503Z-181110T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 903 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 3 PM CST this afternoon. * WINDS...Northwest 15 to 25 kts...easing to 10 to 15 kts. * WAVES...Waves of 3 to 5 feet will decrease to 1 to 3 ft by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
931 WHUS73 KGRB 101618 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1018 AM CST Sat Nov 10 2018 LMZ521-522-541>543-102100- /O.CON.KGRB.SC.Y.0076.000000T0000Z-181110T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1018 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Northwest 15 to 25 kts...easing to 10 to 15 kts. * WAVES...Waves of 2 to 4 feet will decrease to 1 to 3 ft by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
612 WHUS73 KGRB 101750 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1150 AM CST Sat Nov 10 2018 LMZ521-522-541>543-101900- /O.CAN.KGRB.SC.Y.0076.000000T0000Z-181110T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1150 AM CST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 3:49 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 10, 3:49 AM CST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 349 AM CST Sat Nov 10 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 342 AM CST Sat Nov 10 2018 Diminishing winds today, then a little light snow tonight. Continued below normal temperatures through the middle of next week, then some moderation. The large, deep upper trough that has been over much of Canada and the United States for the past week is forecast to persist into the middle of next week and then weaken as energy rolling east across the Pacific flattens the upstream ridge. The result will be a more zonal regime by the end of the forecast period. The current pattern is a cold one. For the most part, temperatures will remain about 10 to 15F degrees below normal into the middle of next week. The coldest air will move through early next week, with highs on Tuesday probably 12-20F degrees below normal. Although the pattern will remain active with numerous shortwaves rotating through the large scale trough, none of the features affecting the forecast area is expected to be a good precipitation producer. So below normal amounts are expected for the period. && .SHORT TERM...Today...Tonight...and Sunday Issued at 342 AM CST Sat Nov 10 2018 The weather will settle down today as the strong cyclone that brought snow to the area yesterday shifts off to the east. A widespread light snow with just scattered heavier snow showers persisted in the Lake Superior snowbelt early this mporning. The flow will back westerly fairly quickly after daybreak, so anticipate allowing the WS.W for Vilas County expire as scheduled at 12Z. Winds took longer than expected to pick up over east- central Wisconsin as a sharp surface trough hung back into the region as the primary cyclone began pulling out overnight. Northwest winds with strong CAA aiding in downward momentum transport were now across the area. Except for the northeast corner of the state, gusts have generally been AOB 35 kts. That's not meeting advisory criteria, but since the WI.Y only runs another few hours will let it run to its scheduled expiration at 12Z. The exception will be Door county, where destabilization over the warmer waters of the bay will help mix stronger winds down to the surface. (The Minneapolis Shoal sensor recently reported a gust to 43 kts.) Although the surface pressure gradient and winds aloft should settle down fairly quickly this morning, strong gusts are likely to persist past 12Z across the Door so will extend the advisory there to 15Z. Otherwise, high pressure will bring quiet weather today. But the next shortwave moving through the large scale trough was already digging into the Northern Plains this morning. The feature was generating a considerable amount of middle and high cloudiness, with a distinct baroclinic leaf structure apparent on satellite imagery. Surface observations indicated some light precipitation across eastern MT and western ND, and adjacent portions of southern Canada. Virtually all of the models generated light precipitation across much of the forecast area tonight as the feature arrives in the region. Despite that, most of the MOS PoPs were rather low and only in the chance category. Given the organized appearance the feature of current satellite imagery and the forcing forecast to accompany it into the area, felt PoPs should be higher so took them up to likely. Amounts should be light--under an inch in most areas. Occasional light snow and flurries may linger into Sunday. A return to southerly low-level winds will probably result in highs a few degrees warmer than today. .LONG TERM...Sunday Night Through Friday Issued at 342 AM CST Sat Nov 10 2018 Focus in the long term is on lake effect snow potential across far north- central Wisconsin and seasonably cold temperatures. Northwest winds keep a chance for lake effect snow across far north- central WI on Monday and Tuesday. Wind trajectories look somewhat unfavorable Monday (more westerly), so only anticipate a few snow showers or flurries reaching Vilas County. Wind veers more NW on Tuesday which could bring snow showers into parts of Oneida, Forest, and Florence Counties as well. Any accumulation looks mainly confined Vilas Co. where an inch or two is possible. Meanwhile, models have been consistent with showing an colder push of air early in the week, with 850 temperatures around -18 to -16C by Tuesday. Highs on Tuesday range from the upper teens (north- central WI) to upper 20s (lake shore). Single digit lows are forecast across much of central/north- central WI Tuesday and Wednesday morning. However, current forecast does stay above record minimums as most sites hold records in the the single digits below zero for November 13 and 14. Temps recover somewhat by Thursday, with highs in the middle 30s to low 40s. Long range models continue to show a couple clipper systems passing just north of Wisconsin late in the week and next weekend; however, timing and location vary greatly from run-to-run and model-to-model. Confidence is low at this point and stuck with a model blend for PoPs late in the week which features a couple chances of precip here and there. Overall, chances and amounts appear minimal. && .AVIATION...for 12Z TAF Issuance Issued at 342 AM CST Sat Nov 10 2018 The overall trend today will be toward VFR conditions, though it may not occur in a smooth fashion. Ceilings were already VFR across much of the east, but some of the MVFR ceilings to the west could swing through there as the low-level flow begins to back. Northwest flow across Lake Superior is likely to keep the MVFR conditions in the north through at least much of the morning, with improvement expected thereafter as the flow becomes westerly. The snow tonight is expected to be light, so primarily VFR conditions are expected. But there will probably be some temporary MVFR ceilings and IFR visibilities across the area, and perhaps a little more persistent MVFR ceilings across the north. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CST early this morning for WIZ038>040- 048>050. Wind Advisory until 9 AM CST this morning for WIZ022. Winter Storm Warning until 6 AM CST early this morning for WIZ005. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......KLB AVIATION.......Skowronski
Hazardous weather outlook, Nov 10, 4:18 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 418 AM CST Sat Nov 10 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 418 AM CST Sat Nov 10 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel conditions due to yesterday's snow will continue across northern Wisconsin this morning. Strong winds will affect the Door Peninsula until mid-morning. Light snow spreading across the area could result in slippery roadways tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous travel conditions are possible at times across north- central Wisconsin through early next week due to lake-effect snow showers. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report storm-total snowfall measurements from north-central Wisconsin and any measured wind gusts over 40 mph. LMZ521-522-541>543-111200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 418 AM CST Sat Nov 10 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Northwest gale force gusts to 45 knots are expected until mid- morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. Skowronski/KLB
In the hours before
Local storm report, Nov 10, 8:18 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 AM CST SAT NOV 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW ST GERMAIN 45.91N 89.48W
11/10/2018 M3.1 INCH VILAS WI CO-OP OBSERVER
0815 AM SNOW 12 W LAND O LAKES 46.16N 89.48W
11/10/2018 M3.4 INCH VILAS WI PUBLIC
0817 AM SNOW EAGLE RIVER 45.91N 89.25W
11/10/2018 M2.7 INCH VILAS WI CO-OP OBSERVER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:16 PM CST | Special Weather Statement | GRB | Langlade, Menominee, Shawano, Waupaca, Waushara | 44 min |
| Nov 9, 10:47 PM CST | Special Weather Statement | GRB | Brown, Calumet | 58 min |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.